MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL2512
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Codes Bradycardia (1751); Low Blood Pressure/ Hypotension (1914)
Date of Event 03/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.For investigation therefore, a physical examination could not be performed.Based on the reported information, after the ivl balloon ruptured and all equipment was subsequently removed, the patient was noted to be experiencing hypotension and bradycardia.A cardiopulmonary resuscitation (cpr) was immediately administered and an impella heart pump was inserted for support.Afterwards, the physician used an nc balloon to post dilate the lm and the cx, and the thrombolysis in myocardial infarction (timi) flow showed improved result.A review of the manufacturing and test documentation did not reveal any issues with the manufacturing of the device.The device passed all swmi's acceptance criteria prior to shipping.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
The patient presented at the hospital due to a non-st-elevation myocardial infarction (nstemi) with restenosis from a prior stent placement in the left main (lm) coronary artery and circumflex artery (cx).Prior to the procedure, the lm lesion was pre-dilated with a 2.5 x 12mm non-compliant (nc) balloon using low pressures.An intravascular ultrasound (ivus) was performed confirming significant calcium in the ostial cx and neo intimal hyperplasia in the lm.The physician elected to treat the cx only by using a shockwave c2 coronary intravascular lithotripsy (ivl) catheter, which is outside the indications for use for the coronary ivl catheter as it is indicated for use in de novo coronary arteries.It was noted that there was no other treatment option for the patient.After a successful delivery of 60 pulses, the ivl balloon ruptured.After the device was removed, an angiogram was performed showing a notable slow flow in the cx and the distal obtuse marginal (om) branches could not be visualized.The patient's activated clotting time (act) was reported to be around 300 secs and patient became hypotensive and experienced bradycardia (slow heart rate).A cardiopulmonary resuscitation (cpr) was immediately administered and an impella heart pump was inserted for support.A repeat angiogram still showed slow flow in the cx, and a clot was observed in the lm into the ostial cx.The physician used an nc balloon to dilate the lm and the cx.The thrombolysis in myocardial infarction (timi) flow showed an improved result.The physician completed the intended procedure with a drug-eluting stent (des) implantation and post dilated the lesion with a short nc balloon.The patient was transferred to the intensive care unit (icu).As of this writing, the patient is still in the hospital and is improving.
 
Additional Manufacturer Narrative
This report is being submitted to also add "company representative" as a report source, aside from "health professional", in section g2.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key16645982
Report Number3015053858-2023-00012
Device Sequence Number17491073
Product Code QMG
UDI-Device Identifier00195451000089
UDI-Public(01)00195451000089(17)240331(10)A220323G
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberC2IVL2512
Device Catalogue NumberC2IVL2512
Device Lot NumberA220323G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRUG-ELUTING STENT (DES) - UNKNOWN MANUFACTURER.; IMPELLA HEART PUMP - UNKNOWN MANUFACTURER.; IVUS CATHETER - UNKNOWN MANUFACTURER.; NON-COMPLIANT (NC) BALLOONS - UNKNOWN MANUFACTURER.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age82 YR
Patient SexFemale